MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a total laparoscopic hysterectomy procedure on 25april2022 when it was reported that, ¿it was reported that the insulation tube of electrode had melted about 30 min to 1hour after the start of use.¿ the procedure was completed using an alternate unknown device and there was no report of a time delay for the surgery.Further assessment questioning found that the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.Further clarification was needed regarding if insulation coating melted or peeled, and it was determined that the insulation coating was not peeling.It was reported that there was no injury to patient and no medical/surgical intervention or hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a total laparoscopic hysterectomy procedure on (b)(6) 2022 when it was reported that, ¿it was reported that the insulation tube of electrode had melted about 30 min to 1hour after the start of use.¿ the procedure was completed using an alternate unknown device and there was no report of a time delay for the surgery.Further assessment questioning found that the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.Further clarification was needed regarding if insulation coating melted or peeled, and it was determined that the insulation coating was not peeling.It was reported that there was no injury to patient and no medical/surgical intervention or hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Customer event ¿insulation tube of electrode had melted¿ was confirmed based on photographic evidence and device evaluation.Received seven 60-5274-132 in original packaging.Lot number was verified.One package was received open with the device received.Performed a visual inspection, the black insulator on the l-hook has a melted appearance and is frayed.The unopened packages did not have any signs of abnormalities or defects.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found a total of 2 similar events involving 8 devices for this lot number.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 10 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use examine the device prior to use for damage.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Always use the lowest possible setting to achieve the desired electrosurgical effect.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14566390
Report Number1320894-2022-00120
Device Sequence Number11997613
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)261114(10)202111151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202111151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic